Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 5, 2018, 11:54 AM CST for 4 counties in Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2018, 11:54 AM CST (17:54 UTC)
- Expired
- Mar 5, 2018, 12:45 PM CST
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Harrison County, TX, Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 5.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
153
WUUS54 KSHV 051754
SVRSHV
TXC183-203-423-459-051845-
/O.NEW.KSHV.SV.W.0022.180305T1754Z-180305T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1154 AM CST MON MAR 5 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
East central Smith County in northeastern Texas...
West central Harrison County in northeastern Texas...
Southern Upshur County in northeastern Texas...
Central Gregg County in northeastern Texas...
* Until 1245 PM CST
* At 1153 AM CST, a severe thunderstorm was located near Gladewater,
moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Longview, White Oak, Gladewater, Hallsville, Clarksville City, East
Mountain, West Mountain, Liberty City, Union Grove, Warren City,
Pritchett and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3247 9509 3266 9507 3263 9457 3244 9459
TIME...MOT...LOC 1753Z 275DEG 31KT 3256 9500
HAIL...1.25IN
WIND...60MPH
$$
131 follow-up statement
988
WWUS54 KSHV 051821
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1221 PM CST MON MAR 5 2018
TXC423-459-051830-
/O.CAN.KSHV.SV.W.0022.000000T0000Z-180305T1845Z/
Smith TX-Upshur TX-
1221 PM CST MON MAR 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SMITH AND
SOUTHERN UPSHUR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
LAT...LON 3257 9488 3259 9482 3264 9478 3263 9457
3244 9459 3244 9469 3245 9469 3246 9489
TIME...MOT...LOC 1820Z 275DEG 31KT 3254 9472
$$
TXC183-203-051845-
/O.CON.KSHV.SV.W.0022.000000T0000Z-180305T1845Z/
Harrison TX-Gregg TX-
1221 PM CST MON MAR 5 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR WEST CENTRAL HARRISON AND CENTRAL GREGG COUNTIES...
At 1220 PM CST, a severe thunderstorm was located just north of
Longview, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Longview, White Oak, Hallsville, Clarksville City and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 3257 9488 3259 9482 3264 9478 3263 9457
3244 9459 3244 9469 3245 9469 3246 9489
TIME...MOT...LOC 1820Z 275DEG 31KT 3254 9472
HAIL...1.25IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 11:14 AM CST, 40 minutes earlier.
Area forecast discussion, Mar 5, 11:14 AM CST, 40 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1114 AM CST Mon Mar 5 2018 .AVIATION... Widely scattered showers and thunderstorms are beginning to ignite now in the warm sector which makes up most of our region this late morning. For our terminal airspace, prevailed VCSH for the TXK and ELD terminals with prevailing VCTS for the I-20 terminal locations as well as the LFK terminal with tempo TSRA remarks through much of the afternoon and in the case of the ELD and MLU terminals, into the early evening as well. Ceilings are mostly low VFR with a mixture of MVFR attm and these ceilings should continue to climb to low VFR conditions through the day albeit a brief lowering with the passage of a SH or TS. Southwest winds near 10kts with gusts approaching 20kts will shift around to the north and west in the wake of the front this afternoon with speeds near 10kts with a brief higher gust before winds decouple quickly after sunset this evening. We should lose the lower clouds in the wake of the frontal boundary later today/this evening as well with all terminal sites becoming VFR after 00z this evening. 13 && .PREV DISCUSSION... /issued 1030 AM CST Mon Mar 5 2018/ UPDATE... To raise highs a bit and shave likely pops this morning. DISCUSSION... Showers are cropping up from Gun Barrel City to Canton to Pittsburg and Texarkana ahead of the front which is knocking on our door and stretches from near Terrell to Paris and somewhere in NW McCurtain county in SE OK. We have trimmed likely pops over NE TX/SW AR where a pre-frontal trough can be imagined in the popcorn of reflectivity. We have also raised highs across the board with a few sites already there and considering the duration of the SW wind along some compressional heating all ahead of the front. No other changes at this time. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 45 69 39 58 / 20 0 0 0 MLU 47 69 39 57 / 50 10 0 0 DEQ 36 66 33 55 / 0 0 0 0 TXK 41 66 36 55 / 10 0 0 0 ELD 42 67 36 57 / 10 0 0 0 TYR 43 69 39 57 / 10 0 0 0 GGG 43 68 38 57 / 10 0 0 0 LFK 47 71 41 61 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/13
Hazardous weather outlook, Mar 5, 11:15 AM CST, 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1115 AM CST Mon Mar 5 2018 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 061715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion- 1115 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and isolated thunderstorms will be possible into the early afternoon, as a cold front moves through the region. Gusty winds and small hail may accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and isolated thunderstorms will return by next weekend. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 061715- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1115 AM CST Mon Mar 5 2018 This Hazardous Weather Outlook is for south central Arkansas, northwest Louisiana and north central Louisiana, east Texas and deep east Texas. Showers and thunderstorms are expected this afternoon and tonight, as a cold front moves through the region. A few isolated strong storms could become marginally severe with damaging winds and large hail this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers and isolated thunderstorms will return by next weekend. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight due to the isolated nature of any severe weather. 24
In the hours before
Special weather statement, Mar 5, 11:18 AM CST, 36 minutes before
Special Weather Statement National Weather Service Shreveport LA 1118 AM CST MON MAR 5 2018 TXZ124-125-136-137-051800- Upshur TX-Gregg TX-Smith TX-Wood TX- 1118 AM CST MON MAR 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHEASTERN WOOD...SOUTHWESTERN UPSHUR AND WEST CENTRAL GREGG COUNTIES UNTIL NOON CST... At 1118 AM CST, Doppler radar was tracking a strong thunderstorm near Hoard, or 9 miles southeast of Mineola, moving east at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gladewater, Big Sandy, Hawkins, Clarksville City, West Mountain, Union Grove, Warren City, Red Springs and Pritchett. LAT...LON 3253 9540 3266 9539 3268 9489 3247 9490 TIME...MOT...LOC 1718Z 271DEG 33KT 3259 9536 13
Special weather statement, Mar 5, 11:32 AM CST, 22 minutes before
Special Weather Statement National Weather Service Shreveport LA 1132 AM CST MON MAR 5 2018 TXZ125-126-138-051815- Upshur TX-Harrison TX-Marion TX- 1132 AM CST MON MAR 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION... NORTHWESTERN HARRISON AND CENTRAL UPSHUR COUNTIES UNTIL 1215 PM CST... At 1132 AM CST, Doppler radar was tracking a strong thunderstorm near Rosewood, or near Gilmer, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gilmer, Ore City, Diana, Harleton and Bettie. LAT...LON 3269 9506 3281 9506 3286 9457 3266 9457 TIME...MOT...LOC 1732Z 268DEG 30KT 3274 9502 13
Special weather statement, Mar 5, 11:46 AM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1146 AM CST MON MAR 5 2018
TXZ136-051830-
Smith TX-
1146 AM CST MON MAR 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SMITH COUNTY UNTIL 1230
PM CST...
At 1145 AM CST, Doppler radar was tracking a strong thunderstorm near
Lindale, or 11 miles northwest of Tyler, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tyler, Lindale, Winona and Red Springs.
LAT...LON 3255 9519 3254 9518 3255 9518 3255 9516
3256 9514 3254 9512 3256 9509 3254 9508
3253 9504 3255 9502 3252 9502 3253 9499
3232 9499 3234 9545 3237 9545 3237 9547
3242 9552 3252 9553
TIME...MOT...LOC 1745Z 268DEG 32KT 3244 9544
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 11:18 AM CST | Special Weather Statement | SHV | Smith | 42 min |
| Mar 5, 11:32 AM CST | Special Weather Statement | SHV | Upshur | 43 min |
| Mar 5, 11:46 AM CST | Special Weather Statement | SHV | Smith | 44 min |
| Mar 5, 12:25 PM CST | Special Weather Statement | SHV | Gregg | 50 min |
| Mar 5, 1:25 PM CST | Special Weather Statement | SHV | Rusk | 50 min |
| Mar 5, 2:28 PM CST | Special Weather Statement | SHV | Shelby | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.